Alert archive / Alabama / Flash Flood Warnings in 2011

Flash Flood Warning 17, NWS Huntsville, AL

April 15, 20114 counties in Alabama

NWS Huntsville, AL issued this flash flood warning at Apr 15, 2011, 12:22 PM CDT for 4 counties in Alabama. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 15, 2011, 12:22 PM CDT (17:22 UTC)
Expired
Apr 15, 2011, 3:30 PM CDT
In force
3 hr
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Flood severity
None

Counties Colbert County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL

The radar

The Northeast Alabama radar (KHTX), 120 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 15, 12:42 PM CDTHEAVY RAIN 2.252 Wsw Killen, AL2 TO 2.25 INCHES OF RAINFALL SINCE 10 AM HAS RESULTED IN MINOR STREET FLOODING NEAR KILLEN.
Apr 15, 2:00 PM CDTFLASH FLOOD1 Sse Hatton, ALWATER OVER COUNTY ROAD 161 NEAR HATTON. PUBLIC REPORTS WATER IS GETTING HIGHER AND ROAD MAY BECOME IMPASSIBLE SOON.
Apr 15, 2:41 PM CDTFLASH FLOOD1 Sse Hatton, ALWATER OVER COUNTY ROAD 161 NEAR HATTON. PUBLIC REPORTS WATER IS GETTING HIGHER AND ROAD MAY BECOME IMPASSIBLE SOON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 98 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1893 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

065 
WGUS54 KHUN 151722
FFWHUN
ALC033-077-079-083-152030-
/O.NEW.KHUN.FF.W.0017.110415T1722Z-110415T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1222 PM CDT FRI APR 15 2011

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN COLBERT COUNTY IN NORTHWEST ALABAMA...
  EASTERN LAUDERDALE COUNTY IN NORTHWEST ALABAMA...
  NORTHERN LAWRENCE COUNTY IN NORTHWEST ALABAMA...
  WESTERN LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA...

* UNTIL 330 PM CDT

* AT 1220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR 
  INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL 
  ACROSS PORTIONS OF LAUDERDALE...COLBERT...LAWRENCE AND LIMESTONE 
  COUNTIES. RAINFALL AMOUNTS OF OVER 2 INCHES HAVE BEEN REPORTED 
  SINCE MID MORNING. ADDITIONAL RAINFALL UP TO 1 INCH IS EXPECTED
  OVER THE NEXT COUPLE HOURS.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  FLORENCE...MUSCLE SHOALS...SHEFFIELD...TUSCUMBIA...KILLEN...
  LEIGHTON...LEXINGTON...NORTH COURTLAND...ROGERSVILLE AND TOWN
  CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

&&

LAT...LON 3501 8694 3463 8711 3448 8735 3455 8753
      3457 8753 3457 8759 3466 8782 3501 8755

$$

DJN
2 follow-up statements
198 
WGUS74 KHUN 151938
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
238 PM CDT FRI APR 15 2011

ALC033-077-079-083-152030-
/O.CON.KHUN.FF.W.0017.000000T0000Z-110415T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAUDERDALE AL-LIMESTONE AL-COLBERT AL-LAWRENCE AL-
238 PM CDT FRI APR 15 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN LAWRENCE...
EASTERN COLBERT...WESTERN LIMESTONE AND EASTERN LAUDERDALE COUNTIES
UNTIL 330 PM CDT...

AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
ADDITIONAL SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN REDEVELOPING 
OVER PORTIONS OF NORTHWEST ALABAMA. SEVERAL REPORTS OF FLOODED ROADS 
HAVE BEEN REPORTED...INCLUDING COUNTY ROAD 161 NEAR HATTON IN 
NORTHERN LAWRENCE COUNTY.

ADDITIONAL RAINFALL OF 1/2 TO 1 INCH CAN BE EXPECTED THROUGH 330 PM 
CDT. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE... 
FLORENCE...MUSCLE SHOALS...SHEFFIELD... TUSCUMBIA... KILLEN... 
LEIGHTON...LEXINGTON...NORTH COURTLAND...ROGERSVILLE AND TOWN CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.

&&

LAT...LON 3501 8694 3463 8711 3448 8735 3455 8753
      3457 8753 3457 8759 3466 8782 3501 8755

$$

DJN
028 
WGUS74 KHUN 152025
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
325 PM CDT FRI APR 15 2011

ALC033-077-079-083-152037-
/O.EXP.KHUN.FF.W.0017.000000T0000Z-110415T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAUDERDALE AL-LIMESTONE AL-COLBERT AL-LAWRENCE AL-
325 PM CDT FRI APR 15 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN
LAWRENCE...EASTERN COLBERT...WESTERN LIMESTONE AND EASTERN LAUDERDALE
COUNTIES WILL BE ALLOWED TO EXPIRE AT 330 PM CDT...

HEAVY RAIN HAS ENDED ACROSS EASTERN LAUDERDALE...COLBERT...NORTHERN 
LAWRENCE AND WESTERN LIMESTONE COUNTIES...RESULTING IN A DIMINISHING 
THREAT OF FLASH FLOODING. 

CREEKS AND SMALL STREAMS MAY STILL BE UP AND ANY ADDITIONAL RAINFALL 
THROUGH THIS EVENING MAY TRIGGER NEW FLASH FLOOD WARNINGS. IF 
FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 3501 8694 3463 8711 3448 8735 3455 8753
      3457 8753 3457 8759 3466 8782 3501 8755

$$

DJN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Apr 15, 10:39 AM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Apr 15, 10:39 AM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1039 AM CDT FRI APR 15 2011

.UPDATE...TO LOWER TEMPERATURES AND RAISE RAINFALL AMOUNTS SLIGHTLY.

&&

.DISCUSSION...
FIRST STORMS OF THE MORNING FIRED ALONG A WARM FRONT WHICH HAS PUSHED
FURTHER NORTH OVER THE LAST HOUR INTO NORTHEASTERN TN. MOST OF THE
STORM ACTIVITY IS ALONG THE PREFRONTAL TROUGH AXIS WHICH CURRENTLY
EXTENDS SSW ACROSS WESTERN MS INTO NORTHEASTERN LA. THIS LINE OF
STORMS PROMPTED THE TORNADO WATCH UNTIL 3 PM FOR JACKSON...DEKALB...AND
ALL OF OUR TENNESSEE COUNTIES. A THICK CLOUD DECK IS IN PLACE WITH
THIS ACTIVITY. SOME THINNING IS SEEN IN SATELLITE IMAGERY OVER
MORGAN...MARSHALL...AND CULLMAN COUNTIES. MODEL GUIDANCE SHOWS THIS
LINE SLOWLY WEAKENING...BUT ALSO SLOWING DOWN THROUGH THE EARLY
AFTERNOON HOURS. HOWEVER...THINK THAT CONVERGENCE AHEAD OF THIS LINE
WOULD KEEP TRAINING A LINE OF SOME STRONG STORMS ACROSS CENTRAL
PORTIONS OF NORTH CENTRAL ALABAMA DURING THIS TIME. THIS COULD SET
THE STAGE FOR SOME FLASH FLOODING LATER THIS AFTERNOON AND
EVENING...ESPECIALLY WEST OF I-65. TWO TO FOUR INCHES OF RAINFALL
LOOKS REASONABLE FOR THE EVENT FOR MUCH OF THE AREA. AN ISOLATED
SEVERE STORM IS POSSIBLE WITH THIS ACTIVITY...BUT SMALL HAIL AND
GUSTY WINDS TO AROUND 40 MPH SHOULD BE THE RULE OF THUMB. THIS IS
PRIMARILY DUE TO THE FACT THAT CONVECTION IS STILL ELEVATED DUE TO
PREVIOUS CLOUD AND STORM ACTIVITY AND THAT SURFACE DEWPOINTS ARE
STILL MAINLY IN THE MID 50S. HAVE HAD NO REPORTS OF DAMAGE WITH ANY
STORMS IN THE HUNTSVILLE FORECAST AREA SO FAR. HAVE LOWERED
TEMPERATURES DUE TO CLOUD COVER AND TWEAKED DEWPOINTS TO REFLECT
CURRENT OBSERVATIONS. ALSO...INCREASED PRECIPITATION AMOUNTS THROUGH
1 AM. A FLASH FLOOD WATCH MAY BE NEEDED LATER...BUT WILL LOOK AT A
FEW MORE THINGS BEFORE GOING THAT ROUTE.

MODELS ARE IN SIMILAR AGREEMENT THAT A 60 TO 65 KT 850 JET WILL
REDEVELOP OVER CENTRAL AND NORTHERN ALABAMA. THIS SHOULD HELP BRING
HIGHER DEWPOINTS AND INCREASED LOW LEVEL INSTABILITY INTO THE AREA
DURING THE EARLY TO LATE AFTERNOON HOURS. AT THE SAME TIME...A
STRONG 90 TO 100 KT JET AT 500 MB WILL PUSH INTO THE AIR MASS OVER
ALABAMA WITH THE FRONT AROUND 5 OR 6 PM. THIS SHOULD PRODUCE THE MAIN
SHOW FOR SEVERE WEATHER TODAY. WITH AMPLE SHEAR IN PLACE...TORNADOES...
LARGE HAIL...AND DAMAGING WINDS WILL BE POSSIBLE. A SIGNIFICANT
TORNADO IS NOT OUT OVER THE QUESTION WITH THIS THIRD ROUND OF STORMS
FOR THE DAY. TIMING STILL LOOKS SIMILAR TO PREVIOUS DISCUSSIONS AND
BRIEFINGS...NORTHWEST ALABAMA BETWEEN 3 AND 7 PM...NORTH CENTRAL
ALABAMA BETWEEN 5 AND 9 PM...AND NORTHEAST ALABAMA BETWEEN 9 PM AND 1
AM.

&&

.AVIATON... /ISSUED 619 AM CDT FRI APR 15 2011/

NO SIGNIFICANT CHANGES MADE SINCE 06Z ISSUANCE EXCEPT FOR SLIGHTLY
LOWER CIGS AND A MORE DEFINED PERIOD OF MVFR CIGS/VIS THIS MORNING.
SHRA AND TSRA ARE CONTINUING TO DEVELOP ACROSS ARK/MS/AL THIS MORNING
AND WILL IMPACT BOTH SITES THROUGH THE DAY. THE WIDESPREAD TSRA ARE
STILL EXPECTED AFTER 21Z WITH A STRONG COLD FRONT. TIMING
UNCERTAINTIES STILL REMAIN SO HAVE KEPT VCTS FOR THE AFTN/EVE BUT
LOWERED CIGS/VIS WILL BE LIKELY WITH THE STRONGER TSRA. STRONG SFC
WINDS WILL ALSO REMAIN A CONCERN AT BOTH SITES WITH BACKGROUND
SUSTAINED WINDS INCREASING ABV 25KTS AND STRONGER GUSTS. TAIL/HEAD
WIND PROBLEMS CAN STILL BE EXPECTED AT BOTH SITES ESP AFTER
21Z...WITH CROSSWIND CONCERNS ALSO ON THE 11/29 RUNWAY AT MSL.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES:
     COLBERT...CULLMAN...DEKALB...FRANKLIN AL...JACKSON...
     LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
     MORGAN.

TN...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES:
     FRANKLIN TN...LINCOLN...MOORE.

&&

AVIATION...CCC
DISCUSSION...20
Hazardous weather outlook, Apr 15, 8:07 AM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
807 AM CDT FRI APR 15 2011

ALZ001>010-016-TNZ076-096-097-151830-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
807 AM CDT FRI APR 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

A WIND ADVISORY WILL BE IN EFFECT FOR THE TENNESSEE VALLEY THROUGH 9
PM THIS EVENING. SOUTHERLY WINDS OF 15 TO 25 MPH...WITH GUSTS TO 40
MPH ARE POSSIBLE.

THUNDERSTORMS WILL BE ONGOING THIS MORNING ACROSS THE AREA. THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OVER 60
MPH...HAIL AND AND ISOLATED TORNADOES. A TORNADO WATCH IS IN EFFECT
FOR NORTHWEST AND NORTH CENTRAL ALABAMA UNTIL 3 PM.

A MORE SIGNIFICANT SEVERE WEATHER OUTBREAK IS EXPECTED LATE THIS
AFTERNOON AND EVENING. SCATTERED SEVERE THUNDERSTORMS CAPABLE OF
SIGNIFICANT TORNADOES...LARGE HAIL AND FREQUENT LIGHTNING WILL
DEVELOP DURING THE AFTERNOON ACROSS MISSISSIPPI. THESE STORMS WILL
MOVE INTO NORTHWEST ALABAMA BETWEEN 3 AND 7 PM....NORTH CENTRAL
ALABAMA AND SOUTHERN MIDDLE TENNESSEE BETWEEN 5 AND 9 PM...AND INTO
NORTHEAST ALABAMA BETWEEN 9 PM AND 1 AM. THE COLD FRONT SHOULD EXIT
THE AREA BETWEEN 3 AM AND 6 AM ENDING THE SEVERE WEATHER THREAT.

THIS IS A POTENTIALLY DANGEROUS WEATHER SITUATION WITH A RISK FOR
STRONG TORNADOES...ESPECIALLY ACROSS NORTHWEST ALABAMA. REVIEW YOUR
TORNADO SAFETY PRECAUTIONS BEFORE SEVERE WEATHER STRIKES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORMS WILL FINALLY TAPER OFF EARLY SATURDAY MORNING AS THE
COLD FRONT EXITS TO THE EAST. AS MENTIONED EARLIER...THE COLD FRONT
AND ASSOCIATED STORMS SHOULD DEPART NORTHEAST ALABAMA BETWEEN 3 AND 6
AM ON SATURDAY MORNING.

ANOTHER ROUND OF STORMS IS POSSIBLE ON WEDNESDAY INTO THURSDAY OF
NEXT WEEK AS ANOTHER COLD FRONT APPROACHES THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
LIKELY THIS AFTERNOON AND TONIGHT.

RSB/CCC

In the hours before

Special weather statement, Apr 15, 11:01 AM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1101 AM CDT FRI APR 15 2011

ALZ016-151630-
CULLMAN-
1101 AM CDT FRI APR 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN COUNTY UNTIL 1130 AM
CDT...

AT 1057 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
CLUSTERS OF STRONG THUNDERSTORMS FROM COLONY TO CRANE HILL...MOVING
NORTHEAST AT 45 MPH.

PENNY SIZE HAIL...WIND GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  HANCEVILLE...PHELAN.
  WALTER...CULLMAN.
  HOLLY POND...FAIRVIEW.
  BAILEYTON...JOPPA.

&&

LAT...LON 3395 8712 3430 8709 3432 8690 3431 8661
      3431 8648 3429 8646 3426 8645 3425 8652
      3413 8659 3412 8662 3410 8665 3409 8669
      3406 8668 3395 8678 3393 8687 3389 8693
TIME...MOT...LOC 1601Z 220DEG 40KT 3401 8686
Local storm report, Apr 15, 11:15 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1115 AM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1114 AM     HAIL             HANCEVILLE              34.06N 86.76W
04/15/2011  M0.25 INCH       CULLMAN            AL   EMERGENCY MNGR

&&

DJN
Special weather statement, Apr 15, 11:26 AM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1126 AM CDT FRI APR 15 2011

ALZ006-009-TNZ076-096-097-151715-
FRANKLIN-JACKSON-LINCOLN-MADISON-MOORE-
1126 AM CDT FRI APR 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN...JACKSON...LINCOLN...
MADISON AND MOORE COUNTIES UNTIL 1215 PM CDT...

AT 1126 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OAK GROVE TO
FLINTVILLE TO TRIANA. THIS LINE WAS MOVING EAST AT 45 TO 50 MPH.

PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  MAXWELL...BELVIDERE.
  WOODS RESERVOIR...LARKIN.
  ALTO...TRENTON.
  ST. ANDREWS...TRENTON.
  SHERWOOD...LIM ROCK.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CDT FRIDAY AFTERNOON
FOR MADISON COUNTY IN NORTHERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3543 8627 3539 8624 3538 8627 3536 8623
      3536 8604 3530 8592 3523 8586 3502 8587
      3461 8614 3461 8632 3459 8629 3454 8631
      3449 8641 3451 8654 3459 8659 3455 8665
      3459 8668 3455 8678 3462 8679 3505 8647
TIME...MOT...LOC 1624Z 284DEG 45KT 3533 8619 3502 8636
          3461 8666

70/DD
Local storm report, Apr 15, 11:32 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1132 AM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     HAIL             5 NW CULLMAN            34.23N 86.91W
04/15/2011  E0.50 INCH       CULLMAN            AL   EMERGENCY MNGR

            PEA TO MARBLE HAIL ALONG HIGHWAY 157 NORTHWEST OF
            CULLMAN.

&&

DJN
Special weather statement, Apr 15, 11:34 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1134 AM CDT FRI APR 15 2011

ALZ016-151715-
CULLMAN-
1134 AM CDT FRI APR 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN COUNTY UNTIL 1215 PM
CDT...

AT 1130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WILBURN...OR 11 MILES NORTHEAST OF
JASPER...MOVING NORTHEAST AT 55 MPH.

PENNY SIZE HAIL...WIND GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  BREMEN...COLONY.
  LOGAN.
  GOOD HOPE...GARDEN CITY.
  PHELAN...HANCEVILLE.
  WALTER.
  HOLLY POND...FAIRVIEW.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CDT FRIDAY AFTERNOON
FOR NORTHEASTERN ALABAMA.

&&

LAT...LON 3388 8708 3392 8709 3394 8712 3416 8712
      3432 8665 3431 8659 3427 8647 3425 8652
      3413 8659 3409 8669 3406 8668 3402 8672
      3388 8701
TIME...MOT...LOC 1634Z 237DEG 47KT 3397 8706
Local storm report, Apr 15, 11:36 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1136 AM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1037 AM     TSTM WND DMG     OAKLAND                 34.84N 87.80W
04/15/2011                   LAUDERDALE         AL   EMERGENCY MNGR

            LARGE TREE DOWN ACROSS COUNTY ROAD 14 NEAR OAKLAND.

&&

DJN

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 10:12 PM CDTWind AdvisoryHUNColbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more23 hr
Apr 15, 6:59 AM CDTSpecial Weather StatementHUNColbert31 min
Apr 15, 7:37 AM CDTSpecial Weather StatementHUNColbert, Lauderdale23 min
Apr 15, 8:21 AM CDTSpecial Weather StatementHUNLimestone24 min
Apr 15, 8:34 AM CDTSpecial Weather StatementHUNMarshall26 min
Apr 15, 8:49 AM CDTSpecial Weather StatementHUNColbert26 min
Apr 15, 8:55 AM CDTSpecial Weather StatementHUNFranklin35 min
Apr 15, 9:16 AM CDTSpecial Weather StatementHUNColbert, Lauderdale29 min
Apr 15, 9:29 AM CDTSpecial Weather StatementHUNLimestone31 min
Apr 15, 10:08 AM CDTSpecial Weather StatementHUNLimestone37 min
Apr 15, 10:19 AM CDTSpecial Weather StatementHUNLawrence26 min
Apr 15, 10:49 AM CDTSpecial Weather StatementHUNMorgan26 min
Apr 15, 10:52 AM CDTSpecial Weather StatementHUNMadison38 min
Apr 15, 11:01 AM CDTSpecial Weather StatementHUNCullman29 min
Apr 15, 11:26 AM CDTSpecial Weather StatementHUNMadison49 min
Apr 15, 11:34 AM CDTSpecial Weather StatementHUNCullman41 min
Apr 15, 11:39 AM CDTSevere Thunderstorm WarningHUNCullman21 min
Apr 15, 11:43 AM CDTSevere Thunderstorm WarningHUNMarshall17 min
Apr 15, 12:26 PM CDTSevere Thunderstorm WarningHUNCullman, Marshall23 min
Apr 15, 12:33 PM CDTSpecial Weather StatementHUNDeKalb27 min
Apr 15, 12:45 PM CDTSpecial Weather StatementHUNMarshall45 min
Apr 15, 1:14 PM CDTFlash Flood WarningHUNCullman6 hr
Apr 15, 1:18 PM CDTSpecial Weather StatementHUNJackson42 min
Apr 15, 1:49 PM CDTSevere Thunderstorm WarningHUNLauderdale26 min
Apr 15, 3:46 PM CDTSevere Thunderstorm WarningHUNFranklin, Lawrence29 min
Apr 15, 3:49 PM CDTFlash Flood WarningHUNColbert, Franklin, Lauderdale4 hr
Apr 15, 4:05 PM CDTSpecial Weather StatementHUNColbert, Franklin, Lauderdale25 min
Apr 15, 4:08 PM CDTSevere Thunderstorm WarningHUNLauderdale, Lawrence, Limestone37 min
Apr 15, 4:36 PM CDTSpecial Weather StatementHUNFranklin, Lauderdale39 min
Apr 15, 5:29 PM CDTSpecial Weather StatementHUNMorgan46 min
Apr 15, 6:12 PM CDTSevere Thunderstorm WarningHUNColbert33 min
Apr 15, 6:21 PM CDTSpecial Weather StatementHUNCullman39 min
Apr 15, 6:39 PM CDTSpecial Weather StatementHUNLauderdale36 min
Apr 15, 6:40 PM CDTSevere Thunderstorm WarningHUNCullman36 min
Apr 15, 6:57 PM CDTSpecial Weather StatementHUNMorgan33 min

Nearby

Flash Flood Warnings in Alabama, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.